Mississippi, 2015

Damaging Winds and Lightning Strike in Mississippi, August 7 to 8, 2015

August 7 to 8, 2015 · NWS JAN · 15 events in 9 counties and zones

Showers and thunderstorms occurred across portions of the region as a shortwave dipped down into the region. Some of these storms produced some damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$302,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms occurred across portions of the region as a shortwave dipped down into the region. Some of these storms produced some damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 7, 9:46 AM CST, 20 minutes earlier.

Area forecast discussion, Aug 7, 9:46 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT FRI AUG 7 2015

.DISCUSSION...SEVERE TS WATCH 477 HAS BEEN POSTED GENERALLY FOR AREAS
EAST OF I-55 AND NORTH OF MS 16. DESPITE HRRR EXPECTATIONS THE MCS
MOVING ACROSS NORTH MS WOULD WEAKEN EARLIER THIS MORNING, IT HAS
PERSISTED AND IS NOW MOVING INTO AN INCREASINGLY UNSTABLE ENVIRONMENT
CHARACTERIZED BY SBCAPE IN THE 2000-3000 J/KG RANGE. IN ADDITION,
SOMEWHAT GREATER DEEP LAYER SHEAR EXISTS OVER THE NORTHEASTERN
PORTION OF THE AREA. CURRENT THINKING IS THIS REGIME WILL ALLOW THIS
COMPLEX TO CONTINUE SE-WARD OVER THE NEXT SEVERAL HOURS. PRIMARY
CONCERN IS DAMAGING WINDS, BUT CANNOT RULE OUT MARGINALLY SEVERE HAIL
GIVEN AMPLE INSTABILITY. HAZARD GRAPHICS/HWO WILL BE UPDATED TO
HIGHLIGHT THE AREA IN THE WATCH.

THE SHORT TERM FORECAST HAS BEEN UPDATED TO INCREASE POPS FOR AREAS
IN THE PATH OF THE ONGOING CONVECTION. THE RESULTING TEMP FORECAST
WILL BE PROBLEMATIC, BUT MADE AN EFFORT TO ACCOUNT FOR THE COOLING
THAT WILL TAKE PLACE IN THESE AREAS OVER THE NEXT FEW HOURS. UPDATED
PRODUCTS HAVE BEEN SENT. /DL/

&&

.AVIATION...VFR FLIGHT CATEGORIES ARE PREVAILING ONCE AGAIN AT TAF
SITES ACROSS THE REGION THIS MORNING.  WITH HIGH CLOUDS..ASSOCIATED
WITH AN EAST SOUTHEAST MOVING COMPLEX OF STORMS CURRENTLY OVER NORTH
CENTRAL MISSISSIPPI...INCREASING FROM THE NORTH...VFR CATEGORIES ARE
EXPECTED TO PREVAIL AT MOST SITES THROUGH THE COURSE OF THE NEXT 24
HOURS.  SHOWERS AND STORMS ARE EXPECTED TO BE MORE PREVALENT OVER
NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL MISSISSIPPI TODAY...
PARTICULARLY THE GOLDEN TRIANGLE AREA WHICH COULD BE CLIPPED BY THE
AFORMENTIONED COMPLEX OF STORMS BY 17Z TODAY.  STORMS WILL AGAIN
HAVE THE POTENTIAL OF PRODUCING DAMAGING WIND GUSTS OF 52 KNOTS...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
DOWNPOURS.  FLIGHT CATEGORIES WILL BRIEFLY BE REDUCED TO MVFR/IFR
STATUSES IF CONVECTION IS OBSERVED ON SITE.  CONVECTION WILL BEGIN
TO WANE IN BOTH COVERAGE AND INTENSITY AROUND 00Z THIS EVENING...
WITH QUIET CONDITIONS EXPECTED TONIGHT INTO SATURDAY MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT FRI AUG 7 2015/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...TODAY WILL BE SIMILAR TO
THURSDAY IN THAT HEAT AND HUMIDITY WILL REMAIN THE CONCERNS IN THE
WEST WHILE A STRONG TO SEVERE STORM OR TWO WILL AGAIN BE POSSIBLE IN
THE EAST THIS AFTERNOON AND EARLY EVENING. EARLY MORNING WATER VAPOR
IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND THE LARGE 594DAM
HIGH CENTERED OVER THE SOUTHERN PLAINS. A WEAK SHORTWAVE WAS NOTED
TOPPING THE HIGH AND SETTING OFF SOME CONVECTION OVER SOUTHWEST
MISSOURI. THIS SHORTWAVE IS EXPECTED TO CONTINUE TRACKING AROUND THE
PERIPHERY OF THE HIGH TODAY AND DROP OVER THE NORTHEAST PORTIONS OF
OUR CWA DURING PEAK HEATING. IT WILL COMBINE WITH OUR MOIST AIR MASS
AND A WEAK SURFACE BOUNDARY TO DEVELOP SOUTHEASTWARD MOVING STORMS
THIS AFTERNOON AND EVENING. A FEW STORMS WILL BE CAPABLE OF 50 TO 60
MPH WINDS. CURRENTLY THE SURFACE BOUNDARY WAS NOTED STALLED JUST
NORTH OF OUR CWA. A FEW SHOWERS WERE BEING DETECTED ON LOCAL RADARS
OVER OUR NORTHEAST MOST COUNTIES. SHOWERS AND A FEW STORMS WILL
REMAIN POSSIBLE OVER OUR NORTHEAST THIS MORNING BUT THIS BOUNDARY IS
EXPECTED TO SAG FARTHER SOUTH INTO OUR CWA AND BECOME ORIENTED
NORTHWEST TO SOUTHEAST BY AFTERNOON RESULTING IN THE MAIN AREA FOR
STRONG TO SEVERE STORMS EAST OF A GREENWOOD TO HATTIESBURG LINE. NO
RAIN IS EXPECTED IN OUR WEST TODAY WHERE TEMPERATURES WILL CONTINUE
TO TOP OUT A LITTLE WARMER THAN THURSDAY. COMBINED WITH THE HUMIDITY
PEAK HEAT INDEX VALUES WILL AGAIN BE 106 TO 110 WHERE A HEAT ADVISORY
WILL REMAIN IN EFFECT. THE LARGE MID LEVEL HIGH WILL BEGIN SHIFTING
EAST SATURDAY WHICH WILL FURTHER LIMIT RAIN CHANCES OVER OUR CWA AND
ALLOW FOR HOTTER TEMPERATURES. WL STILL MAINTAIN A MOIST AIR MASS
WHICH WILL RESULT IN MORE OF OUR CWA COMING UNDER A HEAT ADVISORY.
MODEL CONSENSUS STILL BREAKS OUT CONVECTION OVER OUR EAST THAT WILL
TRACK AROUND THE PERIPHERY OF THE HIGH. THIS ACTIVITY MAY NEGATE THE
EASTERN PORTIONS OF OUR FROM AN ADVISORY. HOWEVER...THE HIGHEST HEAT
INDEX VALUES ARE EXPECTED OVER OUR WEST AGAIN WHERE AN EXCESSIVE HEAT
WARNING MAY BE NEEDED FOR OUR SOUTHEAST ARKANSAS COUNTIES AND
NORTHEAST LOUISIANA PARISHES. AFTERNOON HIGHS ARE EXPECTED TO REACH
THE LOWER 100S THERE AND LEAD TO HEAT INDEX VALUES GREATER THAN 110.
/22/

LONG TERM...SUNDAY THROUGH THURSDAY...THE HOTTEST DAYS OF THE
SUMMER THUS FAR WILL LIKELY OCCUR ON SUNDAY AND MONDAY. THIS COMES
AS THE REGION REMAINS UNDER THE GRIP OF A 595DM UPPER RIDGE. THE
CENTER OF THE RIDGE WILL BE LOCATED ACROSS THE ARKLATEX REGION ON
SUNDAY BEFORE EVENTUALLY RETREATING A LITTLE FURTHER WEST ON MONDAY.
MODELS CONTINUE TO INDICATE THAT SUNDAY AND MONDAY SHOULD BE THE
HOTTEST WE HAVE SEEN THIS SUMMER WITH HIGHS EXCEEDING 100 DEGREES
AREAWIDE BOTH DAYS AND SOME LOCATIONS IN THE WEST EVEN NEARING 105
DEGREES ON MONDAY. NOT ONLY WILL THE ACTUAL AIR TEMPERATURE BE
DANGEROUS ENOUGH BUT THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE
FOR OPPRESSIVE CONDITIONS. THE WESTERN HALF OF THE CWA WILL LIKELY
SEE HEAT INDICES OF 110-115 DEGREES ON SUNDAY AND MONDAY WHILE THE
REMAINDER OF THE CWA WILL BE AROUND 105-110 DEGREES. HEAT ADVISORIES
WILL MOST DEFINITELY BE ISSUED AND EXCESSIVE HEAT WARNINGS WILL BE
LIKELY FOR AT LEAST THE WESTERN AREAS IN LATER FORECAST PACKAGES.

THE CENTER OF THE RIDGE WILL CONTINUE TO TRACK WEST BUT THE REGION
WILL STILL GET HOT AS A COLD FRONT APPROACHES THE REGION FROM THE
NORTH. MODELS INDICATE A SLOW PROGRESSION INTO THE CWA AND COULD
SPARK SOME LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN PORTION OF THE FORECAST AREA ON MONDAY BUT MOST
LOCATIONS WILL BE DRY. AS THE UPPER RIDGE STRENGTHENS OVER WEST
TEXAS AND THE SOUTHERN PLAINS...THE ARKLAMISS REGION WILL COME UNDER
MORE OF A NORTHWEST FLOW REGIME WHICH WILL HELP DROP THE FRONT SOUTH
INTO AND MOSTLY THROUGH THE CWA ON TUESDAY. BETTER CHANCES OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS WHICH SHOULD HELP BREAK THE OPPRESSIVE HEAT WE HAD
BEEN SEEING FOR SOME LOCATIONS. THE FRONT WILL STALL NEAR THE COAST
AND KEEP RAIN CHANCES CONFINED TO THE HIGHWAY 84 CORRIDOR AND SOUTH
ON WEDNESDAY. MODELS CONTINUE TO INDICATE THAT MUCH DRIER AIR WILL
MOVE SOUTH INTO THE CWA AS A SFC HIGH FROM CANADA MOVES INTO THE
OHIO VALLEY AND NOSES INTO THE NORTHERN PORTIONS OF THE CWA. AS THIS
OCCURS...AN UPPER LOW/TROUGH WILL TRACK SOUTHWEST ACROSS THE EASTERN
PORTION OF THE COUNTRY. PW VALUES ARE FORECAST TO DROP BELOW AN INCH
THROUGH THE END OF THE WEEK INTO NEXT WEEKEND...WITH EVEN SOME
VALUES AROUND A HALF OF AN INCH POSSIBLE. IN ADDITION...TEMPERATURES
LOOK TO DROP FURTHER FROM THE CENTURY MARK AND CLOSER TO WHAT WE
WOULD NORMALLY EXPECT FOR THIS TIME OF YEAR. DESPITE THE FACT THAT
RAIN CHANCES LOOK SLIM TO NONE IN THIS WEATHER PATTERN AND WITH THE
DRIER AIR...PERHAPS THIS IS OUR REWARD FROM MOTHER NATURES REWARD
FOR HAVING TO ENDURE THIS UPCOMING WEEKENDS OPPRESSIVE HEAT AND
HUMIDITY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  78 100  78 /  20  20  22   5
MERIDIAN      96  75  97  75 /  38  36  28   9
VICKSBURG     98  78 100  77 /   8  10  12   3
HATTIESBURG   99  78  98  77 /  24  24  31  13
NATCHEZ       97  78  98  77 /   6   8  14   4
GREENVILLE    98  78 100  78 /  20  17  12   3
GREENWOOD     97  76  98  77 /  54  25  13   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-034-035-
     040>043-047>049-053-054-059.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

DL/19/22/28
Hazardous weather outlook, Aug 7, 4:22 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
522 AM CDT FRI AUG 7 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043-
047>049-053-059-081030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-RANKIN-
CLAIBORNE-JEFFERSON-
522 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE HEAT
INDICES OF 106 TO 110 DEGREES TODAY AND A HEAT ADVISORY IS IN
EFFECT. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT TEMPERATURES WILL CONTINUE SATURDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ026>033-037>039-044>046-050>052-057-058-066-081030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-JONES-
522 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES NEAR
105 TODAY. IN ADDITION...SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS UP TO 60 MPH THIS AFTERNOON AND EARLY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT TEMPERATURES WILL CONTINUE SATURDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ025-036-054>056-060>065-072>074-081030-
LEFLORE-HOLMES-COPIAH-SIMPSON-SMITH-ADAMS-FRANKLIN-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
522 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES NEAR
105 TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT TEMPERATURES WILL CONTINUE SATURDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 7, 9:37 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT FRI AUG 7 2015

MSZ026>029-071615-
CARROLL MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
1037 AM CDT FRI AUG 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
NORTHWESTERN WEBSTER...SOUTHERN GRENADA AND NORTH CENTRAL CARROLL
COUNTIES UNTIL 1115 AM CDT...

AT 1037 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SABOUGLA TO AVALON...
AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GORE SPRINGS AROUND 1040 AM CDT.
  JEFFERSON AROUND 1105 AM CDT.
  BELLEFONTAINE AND EMBRY AROUND 1115 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 8951 3372 8919 3374 8919 3374 8909
      3373 8905 3348 8981 3363 9011 3366 9011
      3368 9014 3370 9014 3385 8951
TIME...MOT...LOC 1537Z 303DEG 19KT 3381 8951 3367 9008

19
Special weather statement, Aug 7, 9:49 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT FRI AUG 7 2015

MSZ028>030-032-033-071630-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-CLAY MS-
1049 AM CDT FRI AUG 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WEBSTER...
OKTIBBEHA...CHOCTAW AND CLAY COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALA ALTO TO NEAR
LODI...AND MOVING EAST AT 105 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WEST POINT AROUND 1055 AM CDT.
  EUPORA AROUND 1100 AM CDT.
  MATHISTON...REFORM AND SHERWOOD AROUND 1105 AM CDT.
  LONGVIEW AROUND 1110 AM CDT.
  STARKVILLE AND CRAIG SPRINGS AROUND 1115 AM CDT.
  OKTOC AND SESSUMS AROUND 1120 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FRENCH CAMP...
WALTHALL AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3381 8874 3377 8872 3368 8872 3368 8866
      3351 8866 3350 8867 3329 8867 3329 8951
      3356 8972 3372 8909 3376 8895 3376 8893
      3377 8891
TIME...MOT...LOC 1548Z 284DEG 89KT 3374 8873 3354 8959

19

The radar

The Columbus AFB radar (KGWX), 98 km away, was scanning. The volume nearest the first event began at 16:04 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
August 7, 10:06 AM CST
Where
Choctaw County, 4.87 mi N of Chester
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.440, -89.240

A tree was blown down along Highway 9 near the Natchez Trace Parkway.

Lightning, Clarke

When
August 8, 2:15 PM CST
Where
Clarke County, 0.59 mi E of Quitman Clark Co Arp
Property damage
$100,000
Reported by
Public
Coordinates
32.080, -88.720

A house was damaged by lightning.

Thunderstorm Wind, Lauderdale

When
August 8, 3:12 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian
Measured
54 kt (62 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
32.380, -88.710

Trees and power lines were blown down, with a house and car damaged by fallen trees.

Thunderstorm Wind, Clarke

When
August 8, 4:07 PM CST
Where
Clarke County, 1.01 mi NE of Linton
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.040, -88.587

Numerous trees were blown down near County Roads 440 and 670.

Thunderstorm Wind, Clarke

When
August 8, 4:20 PM CST
Where
Clarke County, 3.11 mi S of Crandall
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.925, -88.529

Numerous trees and power lines were blown down near County Roads 620 and 636.

Thunderstorm Wind, Hinds

When
August 8, 4:55 PM CST
Where
Hinds County, 0.69 mi N of Newman
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
32.240, -90.700

Trees and power lines were blown down along Newman Road.

Thunderstorm Wind, Copiah

When
August 8, 5:05 PM CST
Where
Copiah County, 0.91 mi NE of Crystal Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.990, -90.360

Several trees were blown down with some blocking roads and damaging roofs. A small metal building was overturned.

Thunderstorm Wind, Lawrence

When
August 8, 5:35 PM CST
Where
Lawrence County, New Hebron
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.730, -89.980

Numerous trees were blown down.

Thunderstorm Wind, Jefferson Davis

When
August 8, 5:40 PM CST to 5:50 PM CST
Where
Jefferson Davis County, 1.36 mi ENE of Prentiss to 0.59 mi W of Prentiss Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.610, -89.860

Numerous trees were down along with power lines around Prentiss. Power outages occurred as well. Trees and powerlines were blown down on Highway 13 South and Lucas Road. Numerous trees were blown down near Highway 42 west and Oak Grove Road.

Thunderstorm Wind, Lawrence

When
August 8, 5:50 PM CST
Where
Lawrence County, 1.37 mi SSE of Silver Creek
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.582, -89.989

Numerous trees and power lines were down on Dodger Road and Rabbit Road.

Thunderstorm Wind, Lawrence

When
August 8, 5:55 PM CST
Where
Lawrence County, 0.28 mi SSW of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
31.546, -90.121

A large oak tree fell on Old Highway 27. A vehicle crashed into the tree.

Thunderstorm Wind, Lawrence

When
August 8, 6:00 PM CST
Where
Lawrence County, 3.8 mi ENE of Tilton
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
31.440, -89.960

Numerous trees were blown down.

Thunderstorm Wind, Forrest

When
August 8, 6:25 PM CST to 6:30 PM CST
Where
Forrest County, 1.82 mi NE of Hattiesburg to 0.91 mi SE of Hattiesburg
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.340, -89.300

The exterior wall of a motor shop was blown down along West Red Street. A few trees were also blown down in the city of Hattiesburg.

Thunderstorm Wind, Forrest

When
August 8, 7:00 PM CST
Where
Forrest County, 0.91 mi NE of Carnes
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.990, -89.260

Trees were blown down in the Carnes community.

Thunderstorm Wind, Lamar

When
August 8, 7:23 PM CST
Where
Lamar County, Lumberton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
31.000, -89.450

Two trees were blown down. One tree fell on a house and the other fell on a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588024, 588023, 588020, 588022, 593267, 588254, 588255, 588256, 588257, 588259, 588261, 588343, 588344, 588346, 588347.